... the AM as my doctor instructed but it takes me about 5 to 6 hours before I start to feel human again after taking it. I cannot function like this as I feel really drowsy and numb and just blank. I work full time and I have a husband and 3 children. I started taking the Lexapro at night two nights ago and I got crazy anxiety in the middle of the night and I was very restless. The next morning and throughout the entire day I feel drowsy not as bad as when I took it in the AM but enough to notice how sleepy I feel. I also get headaches all day long. Do these symptoms subside? should I speak to my doctor? is there anything I can possibly do differently to make the sleepiness go away?
What mg are you on? It may by too high of a dose to start off with.
Do you think you may have gotten used to the feeling of being so anxious that your mind and body wouldn't settle down? So now you are on something to level you out, you feel so tired when it's just because you aren't used to the calm?
Most neurological medications are going to make you sleepy within the first 3 weeks or so of starting them until your body gets used to them. However, being sleepy and not being able to function is a different story. It is especially hard when you have a house to run.
And the headaches: not sure about those specifically but I do know that when I started taking my anxiety medication, Buspar 10 mg, it gave me the worse headaches and made me so dizzy about 30 minutes after taking it. I had to lie down until those feelings went away. Turns out I was taking too high of a dosage and went down to half a pill as needed.
Don't be afraid to voice any concerns to your dr. Medications dealing with the brain can be hard to dwindle down which one is best for you but don't give up. Once you find one that works with your body, it will make a world of a difference.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 May 2012 • 2 answers
Posted 4 Jul 2014 • 4 answers
Posted 24 Jun 2015 • 5 answers
Posted 26 Jul 2015 • 3 answers
Posted 9 Jan 2016 • 3 answers